Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Aug 9, 2011, 4:41 PM EDT for Luzerne County, Pennsylvania. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2011, 4:41 PM EDT (20:41 UTC)
- Expired
- Aug 9, 2011, 5:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Binghamton, NY
County Luzerne County, PA
The radar
The Binghamton radar (KBGM), 99 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
432 WWUS81 KBGM 092041 SPSBGM SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 441 PM EDT TUE AUG 9 2011 PAZ043-047-092130- LUZERNE PA-WYOMING PA- 441 PM EDT TUE AUG 9 2011 ...STRONG THUNDERSTORM WILL AFFECT NORTHERN LUZERNE AND SOUTHERN WYOMING COUNTIES... * AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 18 MILES WEST OF SWEET VALLEY...AND MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... KASSON BROOK AT 510 PM EDT... SWEET VALLEY AT 515 PM EDT... PIKES CREEK AND MUHLENBERG AT 520 PM EDT... LEHMAN AND HARVEYS LAKE AT 525 PM EDT... DALLAS AND FERN BROOK AT 530 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4124 7629 4148 7625 4149 7587 4112 7578 $$ MANNING
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:19 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 9, 3:19 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 319 PM EDT TUE AUG 9 2011 .SYNOPSIS... AS ONE LOW EXITS THE AREA TONIGHT, ANOTHER WILL APPROACH TOMORROW, ALONG WITH A WEAK COLD FRONT. THIS WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS FOR WEDNESDAY BEFORE HIGH PRESSURE BUILDS IN AND BRINGS QUIETER WEATHER FOR THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... A LOW PRESSURE SYSTEM WILL EXIT THE AREA THIS EVENING. MOST OF THE RAIN HAS BEEN NORTH AND SOUTH OF THE CWA. THIS WILL CONTINUE THROUGH EARLY EVENING BEFORE QUIETING DOWN FOR THE NIGHT. THERE MAY BE SOME FOG DEVELOPMENT IN THE EARLY MORNING HOURS AS THERE IS PLENTY OF MOISTURE REMAINING OVER THE REGION. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... A LOW PRESSURE SYSTEM BEHIND TODAYS LOW WILL BRING A WEAK COLD FRONT THROUGH THE CWA TOMORROW. THIS WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE CWA. MODELS DISAGREE ON CAPE VALUES FOR TOMORROW. GFS, SHOWING ONLY AROUND 400 TO 500 JOULES IS MUCH LOWER THAN THE NAM, SHOWING UP NEAR 1500 JOULES. HAVE CHANCE POPS WITH MAINLY ISOLD THUNDERSTORMS TOMORROW. ONCE THIS FRONT MAKES ITS WAY THROUGH, SOMEWHAT DRIER AIR SHOULD MOVE IN AS HIGH PRESSURE BUILDS OVER THE CWA FOR THURSDAY AND FRIDAY. WHILE POPS ARE KEPT LOW ENOUGH TO KEEP ANY WORDING OUT OF THE FORECAST, THERE IS A VERY SLIGHT POSSIBILITY OF A POP UP SHOWER ON THURSDAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... 3 PM UPDATE... FOLLOWED HPC GUIDANCE CLOSELY WITH TIME LIMITED AND THUNDERSTORMS GETTING STRONGER. MODELS CLOSE WITH HIGH PRESSURE EXITING TO THE EAST EARLY SATURDAY BEFORE ANOTHER UPPER LEVEL TROF AND SFC WAVE MOVES SLOWLY THROUGH SATURDAY NIGHT TO MONDAY. CHC POPS SATURDAY TO MONDAY. HIGH PRESSURE AGAIN ON TUESDAY WITH DRY WEATHER. TEMPERATURES START OUT SLIGHTLY ABOVE NORMAL THEN FALL TO SLIGHTLY BELOW NORMAL. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... 2 PM UPDATE... SFC LOW WITH SHOWERS AND THUNDERSTORMS AHEAD JUST AHEAD OF IT. BRIEF MVFR AND IFR VSBYS...WHILE THE CIGS HAVE BEEN MOSTLY VFR AND OCNL MVFR. THE WINDS SHIFT FROM SSE TO W WITH THE FRONT. BEHIND IT MORE SHOWERS WITH SCATTERED COVERAGE. THESE SHOWERS WILL DIE AROUND SUNSET. LATE TONIGHT CIGS AND VSBYS FALLING TO MVFR. BY 16Z WED CONDITIONS IMPROVE BACK TO VFR. SE TO S WINDS AT 5 TO 10 KTS AT TAF SITES SHIFTING TO W BY 00Z. OVERNIGHT WINDS GO LIGHT AND VARIABLE BEFORE INCREASING TO 10 KTS OUT OF THE WEST LATE MORNING. OUTLOOK... WEDNESDAY AFTN...VFR WITH LOCAL RESTRICTIONS PSBL IN MAINLY AFTN SHWRS/TSTMS. THURSDAY THROUGH SATURDAY MORNING...VFR. SATURDAY AFTN TO SUNDAY...VFR. RESTRICTIONS POSSIBLE DUE TO SHRA/TSRA. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...SLI NEAR TERM...SLI SHORT TERM...SLI LONG TERM...TAC AVIATION...TAC
Hazardous weather outlook, Aug 9, 3:38 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 338 PM EDT TUE AUG 9 2011 NYZ015>017-022>025-101945- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS- 338 PM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NOT BE NEEDED. NYZ009-018-036-037-044>046-055>057-062-PAZ038>040-043-044-047-048- 072-101945- NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 338 PM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ..SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE THIS AFTERNOON INTO THE EVENING... SCATTERED SEVERE THUNDERSTORMS WILL MOVE THROUGH NORTHEAST PENNSYLVANIA AND PORTIONS OF CENTRAL NEW YORK FROM LATE THIS AFTERNOON TO EARLY EVENING. THE POTENTIAL EXISTS FOR LARGE HAIL...DAMAGING WINDS AND EVEN AN ISOLATED TORNADO FROM ANY STORM THAT FORMS. THE STORMS WILL DIE DOWN BY SUNSET. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EARLY EVENING. DJN
In the hours before
Special weather statement, Aug 9, 1:10 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
110 PM EDT TUE AUG 9 2011
NYZ015>018-091815-
CAYUGA NY-ONONDAGA NY-SENECA NY-YATES NY-
110 PM EDT TUE AUG 9 2011
...STRONG THUNDERSTORM WILL AFFECT CENTRAL CAYUGA...NORTHEASTERN
YATES...NORTHERN SENECA AND NORTHWESTERN ONONDAGA COUNTIES...
* AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR FERGUSON
CORNERS...AND MOVING NORTHEAST AT 45 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BELLONA STN AND DRESDEN AT 115 PM EDT...
WILLARD AT 120 PM EDT...
ROSE HILL AND MAC DOUGALL AT 125 PM EDT...
FAYETTE AND WATERLOO AT 130 PM EDT...
SENECA FALLS AND CANOGA AT 135 PM EDT...
CAYUGA AND LEHIGH VLY JCT AT 140 PM EDT...
FOSTERVILLE AND MONTEZUMA AT 145 PM EDT...
THROOPSVILLE AND AUBURN AT 150 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4277 7699 4302 7696 4303 7650 4323 7647
4324 7631 4303 7611 4257 7709 4276 7728
SLILocal storm report, Aug 9, 2:24 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
224 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 4 E AUBURN 42.93N 76.49W
08/09/2011 CAYUGA NY 911 CENTER
TREES DOWN
&&
SLISpecial weather statement, Aug 9, 2:36 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
236 PM EDT TUE AUG 9 2011
NYZ023>025-044-045-055-056-091930-
BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-SCHUYLER NY-TIOGA
NY-TOMPKINS NY-
236 PM EDT TUE AUG 9 2011
...STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHEASTERN SCHUYLER...
NORTHEASTERN CHEMUNG...NORTHERN TIOGA...NORTHWESTERN BROOME...
SOUTHEASTERN TOMPKINS...SOUTHERN CORTLAND AND WEST CENTRAL CHENANGO
COUNTIES...
* AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR DANBY...AND MOVING
EAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BROOKTONDALE AND WILLSEYVILLE AT 245 PM EDT...
SLATERVILLE SPRINGS AND WEST SLATERVILLE AT 250 PM EDT...
CAROLINE AT 255 PM EDT...
JENKSVILLE AND WEST NEWARK AT 300 PM EDT...
RICHFORD AND HARFORD AT 305 PM EDT...
EAST BERKSHIRE AND VIRGIL AT 315 PM EDT...
HUNTS CORNERS AND LAPEER AT 320 PM EDT...
CENTER LISLE AT 325 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4243 7652 4251 7629 4260 7588 4227 7575
4222 7629 4220 7668 4231 7659
SLISpecial weather statement, Aug 9, 3:33 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 333 PM EDT TUE AUG 9 2011 NYZ055-056-PAZ038-039-092030- BRADFORD PA-BROOME NY-SUSQUEHANNA PA-TIOGA NY- 333 PM EDT TUE AUG 9 2011 ...LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BRADFORD... NORTHWESTERN SUSQUEHANNA...SOUTHERN TIOGA AND SOUTHWESTERN BROOME COUNTIES... * AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF MAINE TO 6 MILES WEST OF SPRINGFIELD...AND MOVING EAST AT 30 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... LITCHFIELD AND SAYRE AT 340 PM EDT... OWEGO AND LOUNSBERRY AT 345 PM EDT... NICHOLS AND MAINE AT 350 PM EDT... BINGHAMTON AIRPORT AND MILAN AT 355 PM EDT... UNION CENTER AND CASTLE CREEK AT 400 PM EDT... CAMPVILLE AND WEST CORNERS AT 405 PM EDT... ENDWELL AND ENDICOTT AT 410 PM EDT... VESTAL AND TIOGA TERRACE AT 415 PM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4223 7567 4178 7618 4182 7686 4224 7610 MANNING
Local storm report, Aug 9, 3:50 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
350 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG MARATHON 42.44N 76.04W
08/09/2011 CORTLAND NY EMERGENCY MNGR
TREES AND POWERLINES DOWNED
&&
MANNINGSpecial weather statement, Aug 9, 4:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 441 PM EDT TUE AUG 9 2011 PAZ043-047-092130- LUZERNE PA-WYOMING PA- 441 PM EDT TUE AUG 9 2011 ...STRONG THUNDERSTORM WILL AFFECT NORTHERN LUZERNE AND SOUTHERN WYOMING COUNTIES... * AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 18 MILES WEST OF SWEET VALLEY...AND MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... KASSON BROOK AT 510 PM EDT... SWEET VALLEY AT 515 PM EDT... PIKES CREEK AND MUHLENBERG AT 520 PM EDT... LEHMAN AND HARVEYS LAKE AT 525 PM EDT... DALLAS AND FERN BROOK AT 530 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4124 7629 4148 7625 4149 7587 4112 7578 MANNING
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 1:10 PM EDT | Special Weather Statement | BGM | Cayuga, Onondaga, Seneca, Yates | 65 min |
| Aug 9, 1:25 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca, Yates | 65 min |
| Aug 9, 2:28 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Madison, Onondaga, Seneca | 62 min |
| Aug 9, 2:36 PM EDT | Special Weather Statement | BGM | Tompkins | 54 min |
| Aug 9, 2:48 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Tioga, Tompkins | 57 min |
| Aug 9, 2:58 PM EDT | Tornado Warning | BGM | Broome, Tioga, Tompkins | 47 min |
| Aug 9, 3:27 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 48 min |
| Aug 9, 3:33 PM EDT | Special Weather Statement | BGM | Broome | 57 min |
| Aug 9, 3:42 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango | 63 min |
| Aug 9, 4:15 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 60 min |
| Aug 9, 4:45 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Delaware, Otsego | 60 min |
| Aug 9, 5:26 PM EDT | Areal Flood Advisory | BGM | Oneida | 91 min |
| Aug 9, 5:39 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 81 min |
| Aug 9, 7:25 PM EDT | Special Weather Statement | BGM | Sullivan | 35 min |
| Aug 9, 5:40 PM EDT | Special Weather Statement | BGM | Luzerne | 50 min |
| Aug 9, 6:32 PM EDT | Special Weather Statement | BGM | Luzerne | 28 min |
| Aug 9, 6:57 PM EDT | Special Weather Statement | BGM | Wayne | 33 min |
Nearby
Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.